Arkansas, 2024Flooding in Arkansas, April 10 to 24, 2024
April 10 to 24, 2024 · NWS LZK · 2 events in 2 counties and zones
Heavy rain brought flooding to the Ouachita River during the middle of April 2024.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Ouachita River during the middle of April 2024.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 5:07 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 10, 5:07 AM CST, 4 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
607 AM CDT Wed Apr 10 2024
...New AVIATION...
.SHORT TERM...
(Today through Thursday Night)
Issued at 247 AM CDT Wed Apr 10 2024
IR sat imgry depicted a broad cirrus shield acrs most of the FA
early this AM, and a vigorous convective band ongoing over Ern
TX/Cntrl LA. Thru the day today, a high-amplitude H500 shortwave
trof is progged to eject over the Srn Cntrl US, coming into phase w/
a region of sfc cyclonic flow moving N/Ewrd over the ARKLATEX, and
driving rapid deepening of the sfc low over the next 24-36 hrs as it
maneuvers thru the FA. Strong ascent overlapping an antecedent
anomalously moisture-rich lower troposphere wl cont to drive
widespread precip chances, including potential for some heavy
precip later today.
Greater QPF totals today wl be more lkly acrs the Wrn and N/Wrn
portions of the state today, co-located w/ strong frontogenetical
forcing invof the deepening sfc low. Rainfall totals of one to two
inches (and locally greater amounts) wl be possible over these
regions thru this evng, before the sfc low begins to depart to the
N/E. In addition to locally heavy rainfall, scattered thunderstorms
that do develop later today, may become briefly strong, w/ some
small hail and gusty winds possible, but a greater and widespread
severe weather threat is not anticipated.
Overnight Wed and into Thurs, the resulting enhanced sfc pres grad
wl drive strong N/Wrly winds area-wide, and lkly approaching
headline winds, w/ sustained values of 20-25 mph and gusts of 30-40
mph possible thru Thurs evng. Drier condns wl prevail on Thurs in
the wake of the sfc cdfrnt, with the muggy airmass that has been in
place the last few days getting pushed S/wrd out of the region.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 247 AM CDT Wed Apr 10 2024
The period will begin with a powerful storm system over the Great
Lakes and moving away from the region to the northeast. As this
happens, ridging will take place/high pressure will build over the
region Friday into Saturday.
As the period progresses, the high will gradually settle over the
southeast United States. Clockwise flow around the high will bring a
southerly flow into Arkansas, and this will result in well above
average temperatures. There will also be an uptick in moisture
levels.
By Monday/Tuesday, a new storm system will emerge in the central
Plains, and will track well north into the upper Midwest. The front
will try to drag a cold front toward us, but the aforementioned high
will keep the front just to the northwest. Ahead of the front,
breezy southerly winds will continue, with isolated to scattered
showers and thunderstorms in the forecast.
&&
.AVIATION...
(12Z TAFS)
Issued at 604 AM CDT Wed Apr 10 2024
IFR condns were ongoing at most terminals Wed mrng, and are
expected to prevail thru the PD. CIGs and VISBY's wl be the
primary category restrictions thru the day today, w/ intermittent
PDs of RA/TS expected acrs the FA thru this aftn and evng. Winds
thru the day today wl be primarily Erly at most locations, w/
S/Erly winds noted acrs S/Ern AR. Winds wl bcm incrsgly Nrly after
00Z from Nrn AR to Cntrl and Srn AR later Wed night, w/ strong and
gusty wind condns expected.
/72/
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 67 52 69 47 / 90 90 30 0
Camden AR 72 51 72 45 / 100 70 0 0
Harrison AR 62 48 64 43 / 90 90 10 0
Hot Springs AR 69 51 70 45 / 90 90 10 0
Little Rock AR 70 54 72 49 / 100 90 10 0
Monticello AR 72 54 72 49 / 100 70 10 0
Mount Ida AR 68 49 70 44 / 90 90 0 0
Mountain Home AR 64 49 66 43 / 90 90 20 0
Newport AR 70 54 69 46 / 100 90 40 0
Pine Bluff AR 71 53 71 47 / 100 90 10 0
Russellville AR 69 51 70 44 / 90 90 10 0
Searcy AR 68 51 70 45 / 100 90 20 0
Stuttgart AR 70 54 70 48 / 100 90 20 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for ARZ042>047-052>057-062>069.
&&
SHORT TERM...72
LONG TERM....44
AVIATION...72
Hazardous weather outlook, Apr 10, 3:11 AM CST, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
411 AM CDT Wed Apr 10 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-110915-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
411 AM CDT Wed Apr 10 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Additional chances for scattered to widespread showers and
thunderstorms will exist across portions western to northwestern
and northern central Arkansas this afternoon and through tonight.
Locally heavy rainfall will be possible and some isolated
instances of flash flooding possible where rainfall becomes
excessive. Some storms may become briefly strong, with small hail
and gusty winds possible.
Winds are expected to increase across much of the state from
later Wednesday evening through Thursday morning. North and
northwest winds could gust between 30 and 40 mph at times.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
72/44
Flood, Calhoun
- When
- April 10, 10:00 AM CST to April 24, 10:52 AM CST
- Where
- Calhoun County, 6.19 mi SSW of Artesian to 5.12 mi S of Artesian
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.316, -92.506
Heavy rain brought flooding to the Ouachita River at Thatcher in mid April.
Flood, Ouachita
- When
- April 11, 9:27 PM CST to April 17, 1:55 AM CST
- Where
- Ouachita County, 2.38 mi NW of Camden to 0.6 mi E of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.608, -92.854
Heavy rain brought flooding to the Ouachita River at Camden in mid April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, April 10, 2024$1.3 million · EF2 · 48 events
- Flash Flooding and Flood in Florida, April 10 to 17, 2024$3.8 million · 50 kt wind · 90 events
- Tornadoes and Flash Flood in Mississippi, April 10, 2024$101,000 · EF2 · 25 events
- Flash Flooding and Damaging Winds in Georgia, April 10 to 11, 202450 kt wind · 55 events
- Tornado and Damaging Winds in Florida, April 10 to 11, 20241 injured · $500 · EF1 · 7 events
- Tornado and Coastal Flood in Alabama, April 10, 2024EF1 · 11 events
- Strong Wind in Mississippi, April 10, 2024$35,000 · 2 events
- Tornadoes and Damaging Winds in Florida, April 10, 2024EF1 · 4 events
- Strong Wind in Alabama, April 10, 2024$14,000 · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 202456 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10 to 11, 202452 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 202462 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1175564, 1175567.